View Full Version : Prednisone
01-01-2006, 07:13 PM
I wasn't sure whether to post this in medication section or transplant section but since I had a heart transplant figured I would post it here.The doctors and nurses told me that prednisone would be a bubble burster medicine and I've had a couple of issues with it. Lately my fingers have been tingling and my hands hurt and shake. They told me not to worry that in time it will go away. Some days I cry for no known reason and they said that it will do that too. I am so thankful for my new heart and know this will be a good year for me. But why do I still get so tired and frustrated.I want to lose some weight and better myself. I try to bewonder woman but realize I can't that it will take time that I will get there. I am giving my self a pep talk but it would help me if some others could too. I apologize . Having two surgeries The second to remove the blood clot I feel less energyless after the second. I am motivating myself.Sorry to vent friends I am just sad today.
01-01-2006, 08:11 PM
I don't have personal experience with prednisone, but I want to offer a hug until you're feeling better. I'm sure things will look up soon.
01-02-2006, 02:02 AM
I hate prednisone too! I don't take it for heart I take it for stomach. My hands shake so bad that I remember trying to use chop sticks which I do frequently and could not hold them at all. I didn't sleep either felt like I was clung to the roof I was soo antsy. I also had mood changes.
so don't give up it will get better and you'll be out running your own kind of marathon soon!
01-02-2006, 02:05 PM
All your complaints are medication related and are at the worst the first year post-transplant. Some people have no problem and others have problems with every med they take. As the dosages are decreased you will see the symptoms also decrease. Just be patient and you will See things get better. I still have bad prednisone days and I'll be seven years out. Don't let it get to you. If you need to talk call me or IM me maybe I can help or just make you laugh.
Happy New Year !!
01-02-2006, 02:08 PM
Kimberly - I'm sorry you're having such a difficult time right now. Prednisone has done so much for so many people, but it can be tricky. Please keep your doctor informed about the "sad" feelings and keep your family in the loop also. They need to be aware of what predinisone can do to you with side effects of "sadness". Don't let it get too bad till you ask for help for the symptoms. I hope things turn for you soon, please keep us posted - Best wishes - Linda
01-02-2006, 10:36 PM
I can truly relate to your issues with prednisone. I took it for myasthenia gravis for one and a half years. I gained 45 pounds in six weeks, had horrific mood swings (truly out of character for me), was sweating profusely and was just a mess.
The bright spot of all this was the problems lessened as I weaned down to the every other day dosage.
Stay strong and be well, Janet
Believe in the goodness of mankind!
01-03-2006, 01:59 PM
When I was fist transplanted I was given a book as part of my post transplant care package. This book has helped me quite a bit and I think anyone on prednisone should have. The name of this book is coping with prednisone, it covers just about any side effects from prednisone, it also gives you some ideas on how to lessen them with diet and other things. I have read this book at least once a month since my transplant and i still find answers to some of my questions.
01-06-2006, 08:30 PM
Kimberly, welcome to the world of Prednisone. It will get better. I cried for a year for no reason. I am now on only 2mg twice a day. so it is great. I am lucky as I did not gain weightl. I did shake a lot but they said that was from the prograf. There will be discouraging times, but mostly good ones. It is okay to be blue sometimes. Don't worry about it. At the one year mark they put me on Celexa which is a mild anti depressant. I fought it but it has helped and I plan to go off it in March. Please IM if you have any questions. I have been gone so have not checked the board.
Powered by vBulletin® Version 4.2.0 Copyright © 2013 vBulletin Solutions, Inc. All rights reserved.